PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

The Lusternik–Schnirelmann category of a connected sum

Volume 251 / 2020

Alexander Dranishnikov, Rustam Sadykov Fundamenta Mathematicae 251 (2020), 317-328 MSC: Primary 55M30; Secondary 57R19. DOI: 10.4064/fm792-1-2020 Published online: 5 June 2020

Abstract

We use the Berstein–Hilton invariant to prove the formula $\operatorname{cat} (M\mathbin {\sharp } N)=\max \{\operatorname{cat} M, \operatorname{cat} N\}$ for the Lusternik–Schnirelmann category of the connected sum of closed manifolds $M$ and $N$.

Authors

  • Alexander DranishnikovDepartment of Mathematics
    University of Florida
    358 Little Hall
    Gainesville, FL 32611-8105, U.S.A.
    e-mail
  • Rustam SadykovMathematics Department
    Kansas State University
    138 Cardwell Hall
    Manhattan, KS 66506, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image